Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 5, 2013, 5:29 PM CDT for St. Francis County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 5, 2013, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WGUS54 KMEG 052229 FFWMEG ARC123-060430- /O.NEW.KMEG.FF.W.0048.130705T2229Z-130706T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 529 PM CDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS... * UNTIL 1130 PM CDT * AT 528 PM CDT...DOPPLER RADAR ESTIMATES FOUR TO FIVE INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF EAST CENTRAL ST. FRANCIS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3511 9061 3511 9046 3495 9049 3497 9064 $$ ABS
1 follow-up statement
955 WGUS74 KMEG 060127 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT FRI JUL 5 2013 ARC123-060137- /O.CAN.KMEG.FF.W.0048.000000T0000Z-130706T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. FRANCIS AR- 827 PM CDT FRI JUL 5 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ST. FRANCIS COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA AND ADDITIONAL RAINFALL IS UNLIKELY...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3511 9061 3511 9046 3495 9049 3497 9064 $$ ABS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 5, 3:49 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT FRI JUL 5 2013 .DISCUSSION...20Z SURFACE ANALYSIS PLACES A WEAK SURFACE BOUNDARY ACROSS EAST ARKANSAS THIS AFTERNOON. MEANWHILE...WATER VAPOR SATELLITE TRENDS/UPPER AIR PROFILERS/WSR-88D VAD WIND PROFILES PLACE AN UPPER LEVEL LOW CENTERED NEAR JEFFERSON CITY MISSOURI. A MOIST PLUME OF MOISTURE FROM THE GULF OF MEXICO HAS MOVED INTO THE MID SOUTH TODAY. THIS INCREASE IN MOISTURE COMBINED WITH THE LINGERING SURFACE BOUNDARY AND OUTFLOW BOUNDARIES FROM YESTERDAY EVENING/S CONVECTIVE ACTIVITY AND THE UPPER LEVEL LOW HAVE COMBINED WITH DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON WITH THE BEST COVERAGE AS OF DISCUSSION TIME OCCURRING JUST WEST OF THE MISSISSIPPI RIVER ACROSS EASTERN/NORTHEAST ARKANSAS AND ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 3 PM CDT ARE IN THE LOWER TO PERHAPS MIDDLE 80S ACROSS MANY LOCATIONS...AND UPPER 70S ACROSS A FEW LOCATIONS WHERE RAIN HAS ALREADY COOLED TEMPERATURES SLIGHTLY. SHOWER AND THUNDERSTORM CHANCES FOR THE NEXT 7 DAYS REMAINS THE PREDOMINANT FORECAST CHALLENGE. .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...LATEST SHORT TERM MODEL TRENDS INDICATE AN UPPER LEVEL LOW CURRENTLY LOCATED ACROSS CENTRAL MISSOURI WILL GRADUALLY MOVE EAST ACROSS THE REMAINDER OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT THROUGH SUNDAY AND MOVE EAST OF THE REGION BY SUNDAY NIGHT. AMPLE MOISTURE BEING ADVECTED UP FROM THE GULF OF MEXICO HAS KEPT SURFACE DEWPOINTS UP MORE THAN INDICATED BY MODEL GUIDANCE. I/M ANTICIPATING SHOWER AND THUNDERSTORM CHANCES THROUGH SUNDAY TO BE SOMEWHAT SIMILAR WITH A GRADUAL DIMINISHING TREND MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TOWARDS THE LATTER HALF OF THE WEEKEND. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE MAINLY COINCIDENT WITH DAYTIME HEATING. IN ADDITION...AN ISOLATED PULSE TYPE STRONG TO PERHAPS SEVERE THUNDERSTORM MAY BE POSSIBLE WITH DAMAGING WINDS AND PERHAPS LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL POSSIBLE. AT THIS TIME DON/T FEEL A FLASH FLOOD WATCH IS NECESSARY...ESPECIALLY FOR TONIGHT INTO SATURDAY GIVEN HIGH FLASH FLOOD GUIDANCE RATES AND LOWER CONFIDENCE OF A MORE WIDESPREAD THREAT OCCURRING. NONETHELESS...LATER SHIFTS WILL CONTINUE TO MONITOR SHORT TERM TRENDS AND ADJUST FORECAST IF NECESSARY. .LONG TERM...(MONDAY THROUGH FRIDAY)...12Z GFS/ECMWF LONG RANGE MODELS INDICATE AN UPPER LEVEL RIDGE AXIS OVER THE CENTRAL/SOUTHERN PLAINS WILL BEGIN TO BUILD ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY NEXT WEEK. AT THIS TIME...IT APPEARS THAT THE MID SOUTH MAY BE ON THE PERIPHERY OF THE UPPER LEVEL RIDGE AXIS. THUS...KEPT ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST TO ACCOUNT FOR CONVECTIVE ACTIVITY PRODUCED BY DAYTIME HEATING. MODELS INDICATE A WEAK COLD FRONT WILL DROP INTO THE REGION BY NEXT WEDNESDAY AND LINGER AROUND THROUGH THE END OF THE WEEK. THUS...ISOLATED/SCATTERED POPS SEEM REASONABLE THROUGH THIS TIMEFRAME. CJC && .AVIATION... 18Z TAFS UPDATED... SIMILAR TO THURSDAY... EXPECT SHRA/ISOLATED TSRA TO FORM WITH DAYTIME HEATING...FOLLOWING BURN OFF OF THE MORNING MVFR/IFR STRATUS. MOVEMENT OF STORMS WILL BE LARGELY DETERMINED BY STORM INTERACTIONS...WITH A SLIGHT DRIFT TO THE WEST. REGARDING SHRA/TSRA COVERAGE...EXPECT TWO AREAS INITIALLY. THE FIRST OVER THE AR DELTA WEST OF MEM...NEAR AN OLD OUTFLOW BOUNDARY FROM THURSDAY EVENING. THE SECOND CONVECTIVE AREA... ALONG THE WESTERN PERIPHERY OF THE SUBTROPICAL MOISTURE PLUME... NEAR TUP AND MKL. AREAS IN BETWEEN...INCLUDING MEM... MAY SEE LOWER SHRA/TSRA COVERAGE THROUGH 21Z. WITH VERY LIGHT WINDS BELOW FL030 AND HIGH RESIDUAL MOISTURE... EXPECT REFORMATION OF MVFR/IFR CIGS AFTER 06Z TONIGHT. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 70 87 71 91 / 30 30 20 10 MKL 67 83 67 88 / 50 50 30 20 JBR 68 87 68 91 / 30 20 20 10 TUP 68 84 69 88 / 60 50 50 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 5, 3:49 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT FRI JUL 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 349 PM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE MAIN SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM CONTAINING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE MID SOUTH THROUGH SUNDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 4:46 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT FRI JUL 5 2013 TNZ090-052215- HARDEMAN TN- 446 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 PM CDT FOR... NORTH CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF BOLIVAR AT 446 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HARDEMAN COUNTY...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3543 8914 3543 8886 3519 8888 3516 8901 TIME...MOT...LOC 2146Z 164DEG 14KT 3526 8894 ABS
Special weather statement, Jul 5, 4:49 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 449 PM CDT FRI JUL 5 2013 MSZ007-008-052215- TUNICA MS-TATE MS- 449 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 PM CDT FOR... WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER LITTLE TEXAS AT 450 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3472 9029 3472 9011 3455 9014 3455 9037 TIME...MOT...LOC 2150Z 214DEG 7KT 3463 9024
Special weather statement, Jul 5, 4:58 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT FRI JUL 5 2013
ARZ058-052230-
PHILLIPS AR-
458 PM CDT FRI JUL 5 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 13 MILES SOUTH OF WATKINS CORNER AT 458 PM
CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3430 9107 3433 9106 3434 9105 3435 9101
3447 9101 3447 9081 3428 9090 3427 9108
3429 9108
TIME...MOT...LOC 2158Z 207DEG 10KT 3430 9102Special weather statement, Jul 5, 5:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 517 PM CDT FRI JUL 5 2013 ARZ036-TNZ088-052245- CRITTENDEN AR-SHELBY TN- 517 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... EXTREME EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER DOWNTOWN MEMPHIS AT 517 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3524 9011 3524 8989 3507 8988 3508 9012 TIME...MOT...LOC 2217Z 274DEG 10KT 3514 9002
Special weather statement, Jul 5, 5:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 522 PM CDT FRI JUL 5 2013 TNZ004-052245- HENRY TN- 522 PM CDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF ROUTON AT 522 PM CDT... MOVING NORTH AT 15 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3639 8847 3640 8819 3615 8818 3615 8840 TIME...MOT...LOC 2222Z 172DEG 15KT 3620 8830 ABS
Special weather statement, Jul 5, 5:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 5 2013
ARZ058-052300-
PHILLIPS AR-
526 PM CDT FRI JUL 5 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF WATKINS CORNER AT 527 PM
CDT...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR MARVELL...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3460 9106 3464 9105 3464 9076 3441 9087
3441 9101 3446 9101 3447 9105 3448 9106
3459 9106
TIME...MOT...LOC 2227Z 184DEG 15KT 3447 9100The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:54 PM CDT | Special Weather Statement | MEG | Poinsett | 36 min |
| Jul 5, 1:29 PM CDT | Special Weather Statement | MEG | Poinsett | 31 min |
| Jul 5, 1:34 PM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 116 min |
| Jul 5, 2:56 PM CDT | Special Weather Statement | MEG | Lawrence | 34 min |
| Jul 5, 3:04 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence | 3 hr |
| Jul 5, 3:47 PM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| Jul 5, 4:19 PM CDT | Special Weather Statement | MEG | St. Francis | 26 min |
| Jul 5, 4:36 PM CDT | Special Weather Statement | MEG | Phillips | 24 min |
| Jul 5, 4:58 PM CDT | Special Weather Statement | MEG | Phillips | 32 min |
| Jul 5, 5:26 PM CDT | Special Weather Statement | MEG | Phillips | 34 min |
| Jul 5, 6:04 PM CDT | Special Weather Statement | MEG | Phillips | 26 min |
| Jul 5, 6:53 PM CDT | Special Weather Statement | MEG | Phillips | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.